Universidad Complutense de Madrid
E-Prints Complutense

Existence of weak solutions to a system of nonlinear partial differential equations modelling ice streams



Último año

Díaz Díaz, Jesús Ildefonso y Muñoz Montalvo, Ana Isabel y Schiavi, Emanuele (2007) Existence of weak solutions to a system of nonlinear partial differential equations modelling ice streams. Nonlinear Analysis: Real World Applications, 8 (1). pp. 267-287. ISSN 1468-1218

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta 31 Diciembre 2020.


URL Oficial: http://www.sciencedirect.com/science/article/pii/S1468121805001185

URLTipo de URL


This paper deals with the mathematical analysis of a nonlinear system of three differential equations of mixed type. It describes the generation of fast ice streams in ice sheets flowing along soft and deformable beds. The system involves a nonlinear parabolic PDE with a multivalued. term in order to deal properly with a free boundary which is naturally associated to the problem of determining the basal water flux in a drainage system. The other two equations in the system are an ODE with a nonlocal (integral) term for the ice thickness, which accounts for mass conservation and a first order PDE describing the ice velocity of the system. We first consider an iterative decoupling procedure to the system equations to obtain the existence and uniqueness of solutions for the uncoupled problems. Then we prove the convergence of the iterative decoupling scheme to a bounded weak solution for the original system.

Tipo de documento:Artículo
Palabras clave:surges; ice sheet models; nonlinear partial differential equations system of mixed type; free boundaries
Materias:Ciencias > Matemáticas > Ecuaciones diferenciales
Código ID:15268
Depositado:18 May 2012 09:09
Última Modificación:06 Feb 2014 10:20

Descargas en el último año

Sólo personal del repositorio: página de control del artículo